Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child having dark, smelly stools, has eczema all over body and face causing intense itching. Cause?

My son is 7 years old. He has bad eczema on his face for about 2 years now. His eczema has spread on to his arm and body but not as bad as his face. He is using steriods and creams but takes a long time to calm the skin on the face which is constantly red and itchy. He is constantly scratching his arm, legs and body too. My questions is that about his stool which is dark and very smelly. I notice there are small brown dots on the tissue when I wipe his bottom - is this normal? He poo nearly every day, sometimes misses a day - but his stool is always very smelly.
Asked On : Thu, 12 Apr 2012
Answers:  2 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
As there are brown dots on paper when you wipe him; it is likely to be occult blood from GIT of son.
Most common cause for it is helminthiasis.
Have you ever dewormed him? If not, please go ahead. Tab Albendazole 400 mg once can be used.
Other causes for occult blood are -
Polyp, Pediatric Dehydration,Pediatric Foreign Body Ingestion,Pediatric Gastroenteritis,Gastrointestinal Foreign Bodies,Hemolytic Uremic Syndrome,Inflammatory Bowel Disease, anal fissures and fistula.
Consult pediatrician for getting done occult blood test.
For eczema, along with creams take following measures-
1] Daily bathing with adding antiseptics twice a week.
2] Cover your child in the soap substitute (eg. Emulsifying Ointment) before getting in the bath and then limit the bath time to the time it takes to wash off the substitute. Pat the skin dry with a soft towel as rubbing may irritate the skin.
3] Use emollients or moisturizers to keep your toddler or baby eczema skin soft and moist. Moisturisers should be applied at least once a day, usually after bathing, but I often suggest to also apply the moisturizers at least four times a day. If the skin is very dry, you can apply every hour. As you are using a steroid cream as well, wait at least 10 - 20 minutes after applying the steroid cream before applying the emollient / moisturizer.
4] You can use 2% ketoconazole shampoo at least twice a week.
Take care.
Best regards,
Dr. Neelam.
Answered: Fri, 13 Apr 2012
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi...dear user..,
Thanks for choosing HCM..,
Dark and smelly stools are due to ...use of systemic .,
steriods.,small brown dots..are due to..,
acidic meida of stools ..,
So don't worry...,
It is normal..,
Give plenty of oral fluids..,
Answered: Sun, 17 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor